Alert archive / Iowa / Wind Advisories in 2009
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 19, 2009, 3:18 PM CDT for 4 states. It took effect at May 19, 2009, 8:05 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:18 PM CDT (20:18 UTC)
- In effect from
- May 19, 2009, 8:05 PM CDT
- Expired
- May 20, 2009, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Brookings County, SD, Clay County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 192018 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 PM CDT TUE MAY 19 2009 .SOUTH WINDS WILL CONTINUE TO BE STRONG OVER MANY AREAS TONIGHT...AND IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON WEDNESDAY. THE FAVORED TERRAIN AREAS INVOLVING STRONG WIND FOR TONIGHT ARE IN SOUTHWEST MINNESOTA AND SOUTH CENTRAL SOUTH DAKOTA. IT IS ANTICIPATED ELSEWHERE...THAT THE WINDS WILL DECREASE JUST ENOUGH AFTER SUNSET TO REMAIN BELOW WIND ADVISORY CRITERIA. HOWEVER IN SOUTHWEST MINNESOTA AND SOUTH CENTRAL SOUTH DAKOTA... HIGHER TERRAIN EXISTS WHICH WILL KEEP THE WINDS STRONGER TONIGHT IN THOSE AREAS. THEN ON WEDNESDAY...MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL HAVE STRONG WINDS. MNZ071-072-080-081-089-090-097-200430- /O.NEW.KFSD.WI.Y.0012.090520T0600Z-090520T2100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL STEADILY INCREASE THROUGH THE EVENING HOURS...THEN REMAIN AT 25 TO 40 MPH WITH GUSTS AROUND 45 MPH OVERNIGHT AND THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ002-003-013-014-021-022-032-200430- /O.NEW.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL BECOME QUITE STRONG ON WEDNESDAY... AND AVERAGE 25 TO 45 MPH THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ050-063-064-200430- /O.EXT.KFSD.WI.Y.0011.000000T0000Z-090520T0900Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY. SOUTH WINDS WILL CONTINUE TONIGHT AVERAGING A SUSTAINED 25 TO 35 MPH...WITH OCCASIONAL HIGHER GUSTS TO NEAR 40 MPH. BY LATE TONIGHT...THE WIND WILL BEGIN TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ020-031-NEZ013-014-SDZ068>071-200100- /O.CON.KFSD.WI.Y.0011.000000T0000Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 318 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED SOUTH WINDS AVERAGING 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY EVENING. AFTER SUNSET...THE WINDS WILL THEN MODESTLY DECREASE BUT IT WILL STILL BE WINDY ALL NIGHT WITH WINDS OF 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
5 follow-up statements
000 WWUS73 KFSD 200105 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 805 PM CDT TUE MAY 19 2009 .SOUTH WINDS WILL CONTINUE TO BE STRONG OVER SOUTHWEST MINNESOTA TONIGHT AND INTO NORTHWEST IOWA ON WEDNESDAY. THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA CAN EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. OVERNIGHT. IT IS ANTICIPATED ELSEWHERE...THAT THE WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. ON WEDNESDAY...AS THE TEMPERATURES WARM...THE STRONG WINDS WILL COVER MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SDZ050-063-064-200215- /O.CAN.KFSD.WI.Y.0011.000000T0000Z-090520T0900Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS ARE EXPECTED TO REMAIN AT 20 TO 30 MPH OVERNIGHT WITH GUSTS TO 40 MPH...ESPECIALLY IN THE HIGHER TERRAIN AWAY FROM THE MISSOURI RIVER. $$ IAZ020-031-NEZ013-014-SDZ068>071-200215- /O.EXP.KFSD.WI.Y.0011.000000T0000Z-090520T0100Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO 20 TO 30 MPH THIS EVENING...AND ARE EXPECTED TO REMAIN IN THAT RANGE THROUGH THE NIGHT. $$ MNZ071-072-080-081-089-090-097-200915- /O.EXT.KFSD.WI.Y.0012.090520T0105Z-090520T2100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS HAVE AVERAGED 25 TO 35 MPH THIS EVENING WITH GUSTS OVER 40 MPH. THEY WILL CONTINUE TO INCREASE THROUGH SUNSET WITH WINDS EXPECTED TO BE 25 TO 40 MPH WITH GUSTS AROUND 45 MPH OVERNIGHT AND THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ002-003-013-014-021-022-032-200915- /O.CON.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 805 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. SOUTH TO SOUTHWEST WINDS WILL BECOME QUITE STRONG ON WEDNESDAY... AND AVERAGE 25 TO 45 MPH THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SCHUMACHER
000 WWUS73 KFSD 200813 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 313 AM CDT WED MAY 20 2009 .STRONG SOUTH WINDS WILL CONTINUE OVER SOUTHWEST MINNESOTA THROUGH THE DAY...WITH WINDS EXPECTED TO INCREASE OVER NORTHWEST IOWA...FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA BY MID MORNING. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON FOR MUCH OF THE AFTERNOON... WITH GUSTS NEARING 50 MPH OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. WINDS SPEEDS SHOULD DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ040-055-056-061-062-066- 067-069>071-201615- /O.EXA.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE- MOODY-MCCOOK-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 313 AM CDT WED MAY 20 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH BY MID TO LATE MORNING...WITH OCCASIONAL GUSTS AROUND 45 MPH DURING THE AFTERNOON. WIND SPEEDS SHOULD DIMINISH FROM WEST TO EAST TOWARD EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MNZ071-072-080-081-089-090-097-201615- /O.EXT.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 313 AM CDT WED MAY 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL INCREASE FURTHER THROUGH THE MORNING. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON TODAY...WITH OCCASIONAL GUSTS NEARING 50 MPH. THE WINDS SHOULD DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ002-003-013-014-021-022-032-201615- /O.CON.KFSD.WI.Y.0012.090520T1500Z-090521T0000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 313 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THROUGH THE MORNING...WITH A FEW GUSTS NEARING 50 MPH THIS AFTERNOON FROM THE IOWA GREAT LAKES INTO THE STORM LAKE AREA. WIND SPEEDS WILL DIMINISH SLIGHTLY IN THE EARLY EVENING...THOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ JH
000 WWUS73 KFSD 201528 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1028 AM CDT WED MAY 20 2009 .STRONG SOUTH WINDS WILL CONTINUE OVER EXTREME EASTERN SOUTH DAKOTA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA THROUGH THE DAY. WIND SPEEDS OF 30 TO 40 MPH WILL BE COMMON FOR MUCH OF THE AFTERNOON... WITH GUSTS NEARING 50 MPH OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. WINDS SPEEDS SHOULD DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. MNZ071-072-080-081-089-090-097-202330- /O.CON.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1028 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON TODAY...WITH OCCASIONAL GUSTS NEARING 50 MPH. THE WINDS SHOULD DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ040-055- 056-061-062-066-067-069>071-202330- /O.CON.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1028 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS AROUND 45 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. WIND SPEEDS SHOULD SLOWLY DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
000 WWUS73 KFSD 202035 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT WED MAY 20 2009 .STRONG SOUTH WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST SOUTH DAKOTA...EXTREME NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA INTO EARLY EVENING. IN THE EVENING HOURS...A COLD FRONT WILL ADVANCE ACROSS THESE AREAS...AND EVENTUALLY STALL AROUND THE SIOUX CITY AREA AFTER MIDNIGHT. THIS FRONT WILL HELP TO DECREASE THE WIND SPEEDS AND SHIFT THE WINDS TO A NORTHERLY DIRECTION...PROMISING COOLER WEATHER ON THURSDAY. SDZ055-061-066-069-202145- /O.CAN.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LAKE-MCCOOK-TURNER-YANKTON- INCLUDING THE CITIES OF...MADISON...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...PARKER...CENTERVILLE...MARION...VIBORG... HURLEY...CHANCELLOR...YANKTON 335 PM CDT WED MAY 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON AND EARLY THIS EVENING. $$ MNZ071-072-080-081-089-090-097-210000- /O.CON.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 335 PM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON LATE THIS AFTERNOON...WITH OCCASIONAL GUSTS OF 45 TO 50 MPH. HOWEVER EARLY THIS EVENING...AN ADVANCING COLD FRONT WILL BEGIN TO RAPIDLY DECREASE THE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ040-056- 062-067-070-071-210000- /O.CON.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY- MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...FLANDREAU... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 335 PM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 45 MPH CAN BE EXPECTED LATE THIS AFTERNOON. EARLY THIS EVENING...WINDS WILL DECREASE INTO THE 20 TO 30 MPH RANGE...THEN CONTINUE TO DECREASE OVERNIGHT INTO THE 5 TO 15 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
000 WWUS73 KFSD 202353 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 653 PM CDT WED MAY 20 2009 .WINDS WILL SLOWLY DECREASE ACROSS THE AREA THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. MNZ071-072-080-081-089-090-097-210100- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 653 PM CDT WED MAY 20 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING OVER PORTIONS OF NORTHWEST. $$ IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ040-056- 062-067-070-071-210100- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-090521T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY- MINNEHAHA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...FLANDREAU... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 653 PM CDT WED MAY 20 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. $$ SCHUMACHER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 19, 3:15 PM CDT, 3 minutes earlier.
Area forecast discussion, May 19, 3:15 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT TUE MAY 19 2009
.DISCUSSION...
TONIGHT...MAIN FCST CHALLENGE ARE WINDS. STOUT FLOW OFF THE SFC
AVERAGING 30 TO 40 KTS AT H925 REMAINS IN PLACE ALL NIGHT. BECAUSE
OF THIS...DECIDED TO GO AHEAD AND ISSUE A WIND ADVY FOR A COUPLE OF
OUR FAVORED TERRAIN AREAS FOR WIND. THE FIRST IS IN OUR SW MN
COUNTIES BEGINNING AT 06Z TONIGHT WHEN THE LLJ JET REALLY KICKS IN
FOR THAT AREA. THE SECOND IS JUST EXTENDING THE ADVY UNTIL 4 AM CDT
FOR OUR S CENTRAL SD COUNTIES...INCLUDING GREGORY...CHARLES MIX AND
DOUGLAS COUNTIES. BY 4 AM...THE SFC PRS GRAD AND WINDS OFF THE SFC
BEGIN TO SLACKEN OFF IN S CENTRAL SD DUE TO THE ADVANCING CDFNT TO
THE WEST. THEREFORE WL LET THE ADVY EXPIRE THEN. BUT THEY WL REMAIN
STRONG IN SW MN THRU SUNRISE. ELSEWHERE IN OUR FA...IT WL BE WINDY.
HOWEVER ATTM OPTED TO NOT ISSUE AN ADVY ELSEWHERE IN OUR FA AS MOST
OF THE TIME OUR SOUTH WINDS WL DECOUPLE ENUF OVERNIGHT TO PRECLUDE
AN ADVY. THIS WL BE MONITORED BY FUTURE SHIFTS HOWEVER. OBVIOUSLY...
THE SLY FLOW WL KEEP MIN TEMPS WARM TONIGHT FOR THIS TIME OF
YEAR...AND WENT ABV GUIDANCE IN MANY LOCATIONS TO ACCOUNT FOR THIS.
/MJF
THE MAIN STORY FOR THE DAY ON WEDNESDAY WILL CONTINUE TO BE VERY
STRONG WINDS IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA UNDER A
TIGHT PRESSURE GRADIENT AND A 850 MB JET OF AROUND 55 KTS
EARLY...DECREASING TO 40 KTS LATE. IN LIGHT OF THAT...LINGERED WIND
ADVISORY OVER THE BUFFALO RIDGE AREA THROUGH 21Z ON WEDNESDAY...AND
WENT WITH AN ADDITIONAL ADVISORY OVER OUR FAR EASTERN IOWA COUNTIES
THROUGH 00Z ON THURSDAY. WELL ADVERTISED COLD FRONT WILL BEGIN TO
APPROACH OUR FAR WEST LATE IN THE AFTERNOON...BUT DO NOT EXPECT MUCH
THUNDERSTORM ACTIVITY INITIALLY WITH VERY DRY AIR IN THE MID AND
LOWER LEVELS AND A STRONG CAP IN PLACE ACROSS THE AREA. WILL BE
ANOTHER VERY WARM DAY UNDER A STRONG SOUTHWESTERLY LOW LEVEL FLOW
PRECEDING THE FRONT...BUT WITH TEMPERATURES ALOFT SLIGHTLY COOLER
THAN TODAYS...ANTICIPATE HIGHS TOPPING OUT GENERALLY IN THE UPPER
80S AND LOWER 90S.
BY WEDNESDAY EVENING...WILL SEE A BETTER CHANCE OF SHOWER AND
THUNDERSTORM ACTIVITY AS LOW LEVEL CONVERGENCE INCREASES ALONG THE
FRONT...AND A WEAK MID LEVEL SHORTWAVE PUSHES ACROSS OUR WEST AND
FAR NORTH. INSTABILITY WILL BE PRETTY DECENT EARLY IN THE EVENING IN
OUR FAR WEST...AND IF WE WERE ABLE TO BREAK THE CAP IN THAT
AREA...CANNOT RULE OUT AN ISOLATED SEVERE STORM...BEFORE INSTABILITY
BECOMES MORE ELEVATED AFTER 03Z. THE FRONT WILL PUSH ACROSS THE CWA
THROUGH THE NIGHT...AND TIED BEST POPS ALONG AND JUST BEHIND THE
FRONT...AS WELL AS IN AREA OF PV ADVECTION WITH AFOREMENTIONED
SHORTWAVE. LOW TEMPERATURES ON WEDNESDAY NIGHT WILL REMAIN MILD OUT
AHEAD OF THE FRONT...IN THE MID 50S TO LOWER 60S.
THE FRONT WILL CONTINUE TO PUSH TO THE SOUTH ON THURSDAY AS HIGH
PRESSURE BUILDS INTO THE REGION...THOUGH KEPT SOME SMALL POPS IN OUR
SOUTH WITH PRETTY DECENT MID LEVEL FRONT HANGING UP OVER THIS AREA
IN THE AFTERNOON. WILL DEFINITELY WILL BE A COOLER DAY BEHIND THE
FRONT...WITHS HIGHS IN THE MID TO UPPER 60S. MODELS STILL WANTING TO
KEEP A MID LEVEL BOUNDARY MEANDERING IN OUR SOUTH FOR FRIDAY THROUGH
SATURDAY...AS A SERIES OF SHORTWAVES CROSS THE REGION. WITH
THAT...KEPT CHANCE POPS IN AREAS GENERALLY FROM THE I 90 CORRIDOR
SOUTHWARD THROUGH THE MUCH OF THE WEEKEND. TEMPERATURES WILL REMAIN
AT OR SLIGHTLY BELOW NORMAL FOR THE WEEKEND UNDER A GENERAL EASTERLY
LOW LEVEL FLOW...ALTHOUGH MODELS BECOME INCREASINGLY DIVERGENT WITH
TIME.
FARTHER OUT IN THE EXTENDED...MONDAY AND TUESDAY OF NEXT
WEEK...RATHER POOR MODEL AGREEMENT WITH THE GFS OFFERING A MORE
PROGRESSIVE SOLUTION. THE ECMWF SLOWS THINGS DOWN A BIT...TIED TO
THE UPPER LEVEL LOW OVER THE GULF COAST STATES...WITH RIDGING TO THE
NORTH OF THIS OVER THE MISSISSIPPI AND OHIO/TENNESSEE VALLEYS. WITH
THE UNCERTAINTY...DID NOT STRAY MUCH FROM HPC FOR DAYS 6 AND
7...WITH SMALL POPS THROUGH MUCH OF THE PERIOD IN RESPONSE TO
POSSIBLE FRONTAL PASSAGE SOMETIME DURING THE BEGINNING OF THE WEEK.
/JM
&&
.AVIATION...
VFR EXPCD THROUGH 20/18Z. THE MAIN CONCERN WL BE WINDS HOWEVER. SLY
WINDS WL REMAIN QUITE STRONG THRU THE NIGHT...AVERAGING 20 TO 30 MPH
OVER MANY LOCATIONS...WITH STRONGER GUSTS OVER THE FAVORED TERRAIN
AREAS SUCH AS SW MN AND IN S CENTRAL SD. STRONG WINDS WL LIKELY
CONTINUE WED MORNING ALONG AND SOUTHEAST OF A VERMILLION SOUTH
DAKOTA TO MARSHALL MINNESOTA LINE...WHICH INCLUDES ALL OF NW IA AND
SW MN. BY LATE MORNING...FQT GUSTS AOA 30 KTS CAN ONCE AGAIN BE
EXPECTED. DOUBT THAT NON CONVECTIVE LLWS WL BE A MAJOR PROBLEM
TONIGHT...BECAUSE MODEL SNDGS STRONGLY SUGGEST A GRADUAL INCREASE IN
SPEEDS THRU THE LOWEST 1KM...AND NOT A LARGE CHANGE IN DIRECTION
BETWEEN THE LLJ AND SFC WINDS. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVY FROM 10 AM CDT WED THROUGH 7 PM CDT WED FOR
IAZ002-003-IAZ013-014-021-022-032.
MN...WIND ADVY FROM 1 AM CDT WED THROUGH 4 PM CDT WED FOR
MNZ071-072-080-081-089-090-097-098.
NE...WIND ADVY THROUGH 8 PM CDT TUE FOR NEZ013-014.
SD...WIND ADVY THROUGH 8 PM CDT TUE FOR SDZ068>071.
WIND ADVY THROUGH 4 AM CDT WED FOR SDZ050-063-064.
&&Hazardous weather outlook, May 19, 11:31 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CDT TUE MAY 19 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... IT WILL BE WINDY ACROSS THE AREA TODAY. THE STRONGEST WINDS ARE ANTICIPATED TO BE THROUGH THE MISSOURI RIVER CORRIDOR FROM SOUTH CENTRAL SOUTH DAKOTA...EASTWARD TO AROUND THE SIOUX CITY AREA. THESE AREAS CAN EXPECT SOUTHERLY WINDS OF 25 TO 40 MPH IN THE AFTERNOON AND EVENING. FIRE DANGER... GRASSLAND FIRE DANGER WILL REACH THIS VERY HIGH CATEGORY TODAY. FIRES WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY IN VEGETATION WHICH IS STILL DORMANT. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS WILL CONTINUE ON WEDNESDAY...ESPECIALLY ALONG AND EAST OF INTERSTATE 29. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH ARE LIKELY IN THESE AREAS. THERE IS A SMALL CHANCE OF THUNDERSTORMS ALONG AND WEST OF THE JAMES VALLEY LATE WEDNESDAY AFTERNOON. THE CHANCE OF THUNDERSTORMS WILL SLOWLY SHIFT EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:31 AM CDT | Wind Advisory | FSD | Bon Homme, Charles Mix, Clay, Douglas, Gregory, Union and 1 more | 17 hr |
Nearby
Wind Advisories in Iowa, 2009Wind Advisories in South Dakota, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.